Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 22, NWS Kansas City, MO

April 24, 20075 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 24, 2007, 6:44 PM CDT for 5 counties in Missouri. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2007, 6:44 PM CDT (23:44 UTC)
Expired
Apr 24, 2007, 7:30 PM CDT
In force
46 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Bates County, MO, Cass County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO

The radar

The Pleasant Hill radar (KEAX), 14 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 7:00 PM CDTTSTM WND DMG5 S Holden, MOSEVERAL BARNS DESTROYED AND NUMEROUS TREES DOWN. ALSO MINOR DAMAGE TO HOMES. WIND GUSTS ESTIMATED TO 70 MPH.
Apr 24, 7:15 PM CDTTSTM WND DMG2 W Odessa, MOCONSTRUCTION TRAILER BLOWN OVER ON HIGHWAY 40. ALSO SOME POWER LINES WERE DOWN. WIND GUSTS ESTIMATED TO 60 MPH.
Apr 24, 7:20 PM CDTTSTM WND GST 604 Nw Pittsville, MO50-6O MPH WINDS ESTIMATED
Apr 24, 7:20 PM CDTTSTM WND GST 604 Nw Pittsville, MO50-6O MPH WINDS ESTIMATED...POSSIBLY AS HIGH AS 65 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 3:24 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 242346
SVREAX
MOC013-037-095-101-107-250030-
/O.NEW.KEAX.SV.W.0022.070424T2344Z-070425T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
644 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BATES COUNTY IN WEST CENTRAL MISSOURI
  CASS COUNTY IN WEST CENTRAL MISSOURI
  EASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI
  WESTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI
  SOUTHWESTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 730 PM CDT

* AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF ARCHIE...OR 10
  MILES NORTHWEST OF ADRIAN...AND MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARRISONVILLE AND 6 MILES SOUTHEAST OF PECULIAR BY 655 PM CDT.
  7 MILES NORTHWEST OF EAST LYNNE AND 8 MILES SOUTHEAST OF RAYMORE BY
  700 PM CDT.
  PLEASANT HILL...LAKE WINNEBAGO AND GREENWOOD BY 705 PM CDT. 
  LAKE LOTAWANA AND LONE JACK BY 715 PM CDT.


THE TOWNS OF TARSNEY LAKES AND BATES CITY ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR NORTHEASTERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM CDT TUESDAY EVENING FOR NORTHEASTERN KANSAS.

LAT...LON 3855 9466 3830 9423 3892 9376 3915 9432

$$

BAILEY
3 follow-up statements
000 
WWUS53 KEAX 242357
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
657 PM CDT TUE APR 24 2007

MOC013-037-095-101-107-250030-
/O.CON.KEAX.SV.W.0022.000000T0000Z-070425T0030Z/
BATES MO-CASS MO-JOHNSON MO-JACKSON MO-LAFAYETTE MO-
657 PM CDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LAFAYETTE...EASTERN JACKSON...WESTERN JOHNSON...CASS AND NORTHERN
BATES COUNTIES IN WEST CENTRAL MISSOURI UNTIL 730 PM CDT...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTHWEST OF GARDEN
CITY...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINGSVILLE AND PLEASANT HILL BY 710 PM CDT.
  LONE JACK AND 8 MILES SOUTHEAST OF LAKE LOTAWANA BY 720 PM CDT.
  ODESSA...OAK GROVE AND 9 MILES SOUTHEAST OF GRAIN VALLEY BY 730 PM
  CDT.

THE TOWNS OF GUNN CITY...STRASBURG...PITTSVILLE...LAKE LAFAYETTE AND
BATES CITY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR NORTHEASTERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM CDT TUESDAY EVENING FOR NORTHEASTERN KANSAS.

LAT...LON 3855 9466 3830 9423 3892 9376 3915 9432

$$

BAILEY
000 
WWUS53 KEAX 250014
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
713 PM CDT TUE APR 24 2007

MOC013-037-095-101-107-250030-
/O.CON.KEAX.SV.W.0022.000000T0000Z-070425T0030Z/
BATES MO-CASS MO-JOHNSON MO-JACKSON MO-LAFAYETTE MO-
713 PM CDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LAFAYETTE...EASTERN JACKSON...WESTERN JOHNSON...CASS AND NORTHERN
BATES COUNTIES IN WEST CENTRAL MISSOURI UNTIL 730 PM CDT...

AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PLEASANT HILL...MOVING
NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE LOTAWANA BY 720 PM CDT.
  OAK GROVE...GRAIN VALLEY...7 MILES SOUTHEAST OF BLUE SPRINGS AND 8
  MILES SOUTHEAST OF LAKE TAPAWINGO BY 725 PM CDT.

THE TOWNS OF TARSNEY LAKES AND BATES CITY ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR NORTHEASTERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM CDT TUESDAY EVENING FOR NORTHEASTERN KANSAS.

LAT...LON 3855 9466 3830 9423 3892 9376 3915 9432

$$

BAILEY
000 
WWUS53 KEAX 250027
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
726 PM CDT TUE APR 24 2007

MOC013-037-095-101-107-250036-
/O.EXP.KEAX.SV.W.0022.000000T0000Z-070425T0030Z/
BATES MO-CASS MO-JOHNSON MO-JACKSON MO-LAFAYETTE MO-
726 PM CDT TUE APR 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAFAYETTE...
EASTERN JACKSON...WESTERN JOHNSON...CASS AND NORTHERN BATES COUNTIES
IN WEST CENTRAL MISSOURI WILL EXPIRE AT 730 PM CDT...

AT 724 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR NORTHEASTERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM CDT TUESDAY EVENING FOR NORTHEASTERN KANSAS.

LAT...LON 3855 9466 3830 9423 3892 9376 3915 9432

$$

BAILEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:17 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 24, 3:17 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
317 PM CDT TUE APR 24 2007

.DISCUSSION...

WATER VAPOR IMAGERY THIS AFTERNOON SHOWS LARGE UPR LVL CIRCULATION
SPINNING OVER EASTERN COLORADO AND WESTERN KANSAS.  IN
RESPONSE...SFC CYCLOGENESIS RAPIDLY DEVELOPED OVER WESTERN KANSAS
WITH WARM FRONT EXTENDING THROUGH NORTHERN KANSAS AND NORTHERN
MISSOURI.  HAVE WATCHED SEVERAL AREAS OF CONVECTION FORM THIS
AFTERNOON.  FIRST AREA OF ELEVATED CONVECTION ACROSS NORTHERN AND
CENTRAL MISSOURI DEVELOPED NOT ONLY DUE TO ISENTROPIC LIFT AHEAD OF
THE UPR LVL STORM SYSTEM...BUT ALSO MAY BE AIDED BY A WEAK GRAVITY
WAVE PROPAGATING THROUGH THE AREA.  SECOND AREA OF CONVECTION
STRETCHING FROM SOUTHERN NEBRASKA THROUGH CENTRAL KS AND OK FORMED
OUT AHEAD OF THE SFC DRYLINE IN THE WARM SECTOR.  WHILE THESE STORMS
HAVE BEEN ABLE TO PROPAGATE WELL TO THE EAST OF THE DRYLINE...RADAR
TRENDS SHOW THESE STORMS STRUGGLING AS THEY MOVE TO INTO A MORE
STABLE ENVIRONMENT.

FOR THE LATE AFTERNOON AND EVENING HOURS...HAVE NOTICED A SLIGHT
CLEARING ACROSS EXTREME EASTERN KANSAS AND WESTERN MISSOURI...DUE IN
PART TO SUBSIDENCE ON THE DEPARTING GRAVITY WAVE. THIS CLEARING HAS
ALLOWED TEMPERATURES /WHICH HAVE BEEN SLUGGISH TODAY/ TO JUMP SOME 6
DEGREES IN THE PAST HOUR AND A HALF.  IN ADDITION...STRONG WARM
FRONT LIFTED NORTHWARD THROUGH THE AREA ALLOWING DEWPOINTS IN THE
LOWER 60S TO SURGE NORTHWARD.  AS NOTED ON THE 18Z SOUNDING FROM
TOPEKA...STEEP SFC LAPSE RATES ALREADY EXIST...WITH A WEAK MID/LOW
LEVEL CAP IN PLACE.  FEEL THAT THERE IS POTENTIAL FOR STRONG TO
SEVERE CONVECTION TO DEVELOP DURING THE LATE AFTERNOON HOURS...AS
TEMPERATURES ARE VERY CLOSE TO THEIR CONVECTIVE TEMPERATURES.  SPC
RUC ANALYSIS INDICATES MUCAPE VALUES BETWEEN 1000-2000 J/KG WITH
EFFECTIVE SHEAR VALUES BETWEEN 35-45 KNOTS...MAKING SUPERCELLS THE
PREDOMINATE STORM TYPE.  COULD SEE A VARIETY OF SVR WX TYPES...WITH
STEEP MID-LVL LAPSE RATES POINTING TO A GOOD POSSIBILITY OF LARGE
HAIL AND DAMAGING WINDS.  WITH WARM FRONT STALLED OVER THE NORTHERN
AREA...SFC WINDS IN THE WARM SECTOR REMAIN BACKED LEADING TO
ENHANCED 0-1KM HELICITY VALUES...SO THERE MAY BE A POTENTIAL FOR
ISOLATED TORNADOES MAINLY ACROSS EASTERN KS AND WESTERN MO AND IN
AREAS CLOSER TO THE WARM FRONT.

LATER THIS EVENING...CONVECTION WHICH FIRED NEAR THE DRY LINE IN
CENTRAL KANSAS WILL LIKELY PROPAGATE EASTWARD TOWARDS THE CWA. HAVE
SOME CONCERNS WITH THIS CONVECTION ONCE IT PUSHES EASTWARD.  SHEAR
WILL REMAIN FAVORABLE WHEN THE STORMS ARRIVE...HOWEVER UNSURE HOW
MUCH INSTABILITY WILL REMAIN DUE TO THE TIMING OF ARRIVAL.
REGARDLESS WILL MENTION SEVERE WORDING IN THE GRIDS THROUGH 06Z AS
AM STILL EXPECTING STORMS TO MAINTAIN ENOUGH STRENGTH TO POSE A
THREAT FOR LARGE HAIL AND DAMAGING WINDS.

ON WEDNESDAY...UPR LOW AND ATTENDANT SFC LOWS WILL SLOWLY DRIFT TO
THE SOUTH AND TO THE EAST.  THE FRONTAL BOUNDARY ACROSS SOUTHERN IA
AND NORTHERN MISSOURI WILL SLOWLY DRIFT TO THE SOUTHEAST AS
WELL...LEAVING MAINLY THE SOUTHEASTERN THIRD OF THE CWA IN THE WARM
SECTOR. WHILE SHOWERS AND THUNDERSTORMS WILL LIKELY BE A GOOD BET
THROUGHOUT THE DAY...STRONG TO SEVERE THUNDERSTORM DEVELOPMENT WILL
BE LARGELY DEPENDANT ON THE AMOUNT OF CLEARING/SFC HEATING THAT CAN
BE ATTAINED.  MY CURRENT THINKING IS THAT WE WILL HAVE TOO MUCH
CLOUD COVER...WITH EMBEDDED THUNDERSTORMS BEING THE RULE.

THE SECOND STORY WITH THIS STORM SYSTEM WILL BE THE POTENTIAL FOR
HEAVY RAINFALL AND POTENTIAL FLOODING.  POINT SOUNDINGS FROM THE
WRF/GFS INDICATE PWAT VALUES BETWEEN 1.0-1.5 INCHES AREAWIDE THROUGH
WEDNESDAY NIGHT.  ANY STORMS WHICH DO DEVELOP WILL LIKELY PRODUCE
HEAVY RAINFALL AS THEY MOVE THROUGH.  HOWEVER...THE MOST SUSTAINED
HEAVY RAINFALL WILL OCCUR ACROSS IOWA AND AND EXTREME NORTHERN
MISSOURI...AS THETA-E GRADIENT AND H850 FRONT CENTER THEMSELVES
FURTHER NORTH.  FOR NOW...HELD OFF ON ISSUING A FLOOD WATCH FOR THE
NORTHERN PORTIONS OF MISSOURI...AS COUNTY FFG INDICATES THAT MOST
AREAS CAN TAKE 2-2.5 INCHES OF RAINFALL.  WILL NEED TO CONTINUE TO
MONITOR THIS SITUATION AND WATCH FOR THE POTENTIAL OF A SHIFT IN
LARGE SCALE DYNAMICS.

UNFORTUNATELY THIS STORM SYSTEM WILL BE SLOW TO PUSH EASTWARD.  AS A
RESULT...PUSHED POPS WELL INTO THE THURSDAY TIME PERIOD...AS UPR LVL
DYNAMICS SUPPORT SCATTERED SHOWERS.  TEMPERATURE WISE...LOWERED
TEMPERATURES THROUGH FRIDAY AS THE AREA WILL SEE LARGE AMOUNTS OF
CLOUD COVER AND RELATIVELY STRONG CAA ON FRIDAY.  LATER SHIFTS MAY
NEED TO LOWER TEMPS EVEN FURTHER...HOWEVER LITTLE BREAKS IN THE
CLOUDS COULD LEAD TO MESOSCALE TEMPERATURE SPIKES THAT CANNOT BE
ADDRESSED THIS FAR OUT.

.LONG TERM...

MUCH WARMER AND DRIER WEATHER WILL MAKE A RETURN BY THE WEEKEND.
MEDIUM RANGE GUIDANCE INDICATES LARGE H500 RIDGE SETTLING INTO THE
AREA.  THERE ARE A FEW KINKS IN THE FORECAST BEFORE WE GET TO THAT
POINT THROUGH.  MODELS INDICATE A WEAK DISTURBANCE SLIDING QUICKLY
ON THE HEELS OF THE MID-WEEK STORM SYSTEM ON FRIDAY AND FRIDAY
NIGHT.  AS MOISTURE WILL BE RATHER LIMITED WITH THIS SYSTEM...AND
THE BEST FORCING WILL BE FURTHER SOUTH...LEFT POPS OUT OF THE GRIDS
ATTM.

ONCE WE GET TO THE PLEASANT PORTIONS OF THE WEEKEND...CURRENT
INDICATIONS POINT TO DRY WEATHER WITH TEMPERATURES IN THE LOWER 80S
AREAWIDE.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

DUX
Hazardous weather outlook, Apr 24, 3:00 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
300 PM CDT TUE APR 24 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-252000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
300 PM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THIS AFTERNOON...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE TO DEVELOP ACROSS NORTHERN AND CENTRAL MISSOURI. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

ISOLATED THUNDERSTORMS WILL BE DEVELOPING IN EASTERN KANSAS AND WEST
CENTRAL MISSOURI WHERE CLOUDS HAVE CLEARED AND TEMPERATURES CLIMB TO
80 DEGREES. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING
DAMAGING WINDS...HAIL AND ISOLATED TORNADOES.

EARLY EVENING...A MORE ORGANIZED AREA OF STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED TO BE MOVING FROM CENTRAL KANSAS INTO
EASTERN KANSAS...WHICH MAY AFFECT THE EXTREME WESTERN AREAS OF THE
OUTLOOK REGION...INCLUDING ATCHISON...LEAVENWORTH...JOHNSON...MIAMI
AND LINN COUNTIES IN KANSAS. DAMAGING WINDS...HAIL AND ISOLATED
TORNADOES WILL BE POSSIBLE.

MID TO LATE EVENING...AS THE STORMS SWING EAST OUT OF KANSAS INTO
WESTERN MISSOURI...THEY WILL BE MOVING OUT OF THE MORE FAVORABLE AREA
FOR SEVERE STORMS. HOWEVER...HAIL AND DAMAGING WINDS CAN NOT BE RULED
OUT AS THESE STORMS MOVE INTO WEST CENTRAL MISSOURI. HEAVIER RAIN
WITH THUNDERSTORMS SHOULD ALSO BE SETTING UP ACROSS NORTHERN MISSOURI
NEAR THE IOWA BORDER DURING THIS TIME AS A WARM FRONT STALLS IN THE
VICINITY.

MIDNIGHT TO EARLY MORNING HOURS...THOUGH THE SEVERE POTENTIAL WILL
SUBSIDE BY THIS TIME...THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS
NORTHWEST MISSOURI AND INTO EAST CENTRAL KANSAS AS A COLD FRONT WORKS
ITS WAY INTO THE REGION. HEAVY RAIN IN NORTHERN MISSOURI IS ALSO
LIKELY...JUST NORTH OF A WARM FRONT SITTING ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...THE FRONTAL BOUNDARY IS EXPECTED TO EXTEND FROM NEAR
KANSAS CITY TO MACON BY MIDDAY. TO THE SOUTH OF THE FRONT...THE WARM AND
MOIST AIRMASS WILL REMAIN...WITH MORE SHOWERS AND THUNDERSTORMS
EXPECTED. HOWEVER WITH THE CLOUD COVER...THIS SHOULD LIMIT THE SEVERE
THUNDERSTORM THREAT...WITH THE MOST LIKELY AREA TO SEE ANY SEVERE
WEATHER BEING CENTRAL MISSOURI IN THE LATE AFTERNOON TIME FRAME.

NORTH OF THE FRONT IN NORTHERN MISSOURI...THERE MAY STILL BE POCKETS
OF HEAVIER RAIN...AND IF THIS OCCURS ON TOP OF THE RAIN THAT IS
EXPECTED TONIGHT...FLOODING CONCERNS WILL INCREASE FOR THAT AREA.

WITH THE SLOW MOVING STORM SYSTEM...SOME RAIN MAY CONTINUE INTO
THURSDAY...BUT AT THIS TIME THE ONLY AREA THAT MIGHT HEAR SOME
THUNDER WOULD BE LOCATIONS EAST OF A SEDALIA TO BOONVILLE LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY IN AREAS FROM
NORTHEAST AND EAST CENTRAL KANSAS AND INTO WEST CENTRAL
MISSOURI...MAINLY SOUTH AND WEST OF A LINE FROM ST JOSEPH MISSOURI TO
CLINTON MISSOURI. REPORTS OF FLOODING IF HEAVY RAIN OCCURS ARE ALSO
REQUESTED.

PC

In the hours before

Special weather statement, Apr 24, 5:20 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
520 PM CDT TUE APR 24 2007

KSZ025-242245-
ATCHISON-
520 PM CDT TUE APR 24 2007

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN ATCHISON COUNTY UNTIL
545 PM CDT...

AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MUSCOTAH...OR 15 MILES WEST
OF NORTONVILLE...MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

AB
Special weather statement, Apr 24, 6:19 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
619 PM CDT TUE APR 24 2007

MOZ044-054-250000-
HENRY-JOHNSON-
619 PM CDT TUE APR 24 2007

...SIGNIFICANT WEATHER ALERT FOR CENTRAL HENRY AND SOUTHERN JOHNSON
COUNTIES UNTIL 700 PM CDT...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEEPWATER...OR 12 MILES SOUTH OF CLINTON...
MOVING NORTH AT 35 MPH.

THIS STORM WILL BE NEAR...
  CLINTON BY 635 PM CDT.
  7 MILES WEST OF CALHOUN BY 645 PM CDT.
  LEETON AND 6 MILES EAST OF CHILHOWEE BY 700 PM CDT.

THE TOWNS OF BROWNINGTON AND POST OAK ARE ALSO IN THE PATH OF THIS
STORM.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BAILEY

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.